Washington, 2006Heavy Snow in Washington, February 23 to 24, 2006
February 23 to 24, 2006 · NWS PDT · 1 event in 1 county or zone
Snow began around 3:00 pm and accumulated to 9 inches at Touchet Snotel and 11 inches at Ski Bluewood.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow began around 3:00 pm and accumulated to 9 inches at Touchet Snotel and 11 inches at Ski Bluewood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 23, 9:05 PM PST, 55 minutes earlier.
Area forecast discussion, Feb 23, 9:05 PM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
905 PM PST THU FEB 23 2006
.UPDATE...HAVE ALLOWED WIND AND BLOWING DUST ADVISORIES TO EXPIRE AT
04Z. MESONET REPORTS SPEEDS BELOW ADVISORY CRITERIA. IN ADDITION
LIGHT RAIN HAS DIMINISHED THREAT OF BLOWING DUST. TOLLGATE HAS
RECEIVED .1 INCHES OF PRECIPITATION SINCE 00Z. PRECIPITATION SHOULD
DIMINISH THERE AROUND 12Z. CURRENT SNOW FORECAST OF 2 TO 4 INCHES
FOR NORTHERN BLUE MOUNTAINS OF OREGON AND WASHINGTON LOOKS GOOD.
WATER VAPOR IMAGERY SHOWS SHORT WAVE MOVING ACROSS EASTERN
WASHINGTON INTO IDAHO THIS EVENING TO BE FOLLOWED BY SHORT WAVE
RIDGING FOR FRIDAY.
&&
.AVIATION...VFR CONDITIONS WITH LIGHTER WINDS WILL PREVAIL ACROSS
ALL TAF SITES THROUGH 06Z SATURDAY.
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
79/84/79
Hazardous weather outlook, Feb 23, 8:06 PM PST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PST THU FEB 23 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
806 PM PST THU FEB 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UPPER LEVEL SHORT WAVE WILL BRING SNOW TO THE BLUE MOUNTAINS
AND THE EAST SLOPES OF THE CASCADES NEAR THE CREST TONIGHT. SNOWFALL
AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE AFOREMENTIONED UPPER LEVEL SHORT WAVE WILL MOVE EAST OF THE
FORECAST AREA FRIDAY AFTERNOON...WHICH WILL ALLOW PRECIPITATION TO
WIND DOWN BY NIGHT FALL. HIGH PRESSURE WILL BUILD OVER THE REGION
FRIDAY NIGHT AND SATURDAY FOR DRY CONDITIONS. THE FLOW ALOFT WILL
BACK TO SOUTHWEST AND ALLOW A SUBTROPICAL MOISTURE PLUME TO ENTER
THE REGION ON SUNDAY. A SERIES OF DISTURBANCES EMBEDDED IN THIS FLOW
WILL ACCOMPANY THE MOISTURE PLUME AND MOVE THROUGH THE REGION FROM
SUNDAY THROUGH WEDNESDAY. AS SUCH THE FORECAST AREA WILL BE PRONE TO
A CHANCE OF PRECIPITATION EACH DAY FROM SUNDAY ONWARD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
Heavy Snow, X Se Walla Walla/S Columbia
- When
- February 23, 10:00 PM PST to February 24, 5:00 AM PST
- Where
- X Se Walla Walla/S Columbia forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Maryland, February 23, 200614 events
- Dense Fog in Virginia, February 23, 200610 events
- Dense Fog in West Virginia, February 23, 20068 events
- High Surf in Hawaii, February 23 to 24, 20067 events
- Heavy Snow in Montana, February 23 to 24, 20063 events
- Heavy Snow in Montana, February 23, 20062 events
- Heavy Snow in Idaho, February 23 to 24, 20062 events
- Lake-Effect Snow in Wisconsin, February 23, 20061 event
- Dense Fog in District of Columbia, February 23, 20061 event
- Heavy Rain in Hawaii, February 23, 20061 event
- Heavy Snow in Montana, February 23, 20061 event
- Heavy Snow in Oregon, February 23 to 24, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493012.